Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 140, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2020, 2:18 PM CDT for DeKalb County, Putnam County, White County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2020, 2:18 PM CDT (19:18 UTC)
- Expired
- Jul 31, 2020, 2:46 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:27 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 31, 12:27 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1227 PM CDT Fri Jul 31 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Removed morning wording from zone forecast product. Per current temperature trends, raised highs across mid state by generally a couple of degrees. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A developing frontal system continues to approach Middle Tennessee from the west. We remain under a warm, humid and unstable air mass, and we are already seeing scattered cells developing on radar. We'll include TEMPO groups for the afternoon period to handle the convection, with VCSH lasting into the evening. As a reminder, OHX will be conducting a special 18Z atmospheric sounding in coordination with the NHC. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, Jul 31, 5:28 AM CDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 528 AM CDT Fri Jul 31 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-011030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 528 AM CDT Fri Jul 31 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to spread across Middle Tennessee once again today, lasting into the evening. We could see some strong storms with gusty winds, heavy rainfall, and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several more rounds of showers and storms are expected to affect Middle Tennessee on Saturday. A few storms days could be strong with gusty winds, heavy rainfall, and localized flooding once again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Jul 31, 1:23 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Nashville TN 123 PM CDT Fri Jul 31 2020 TNZ028-030-062>064-311900- Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Smith TN- 123 PM CDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH...WESTERN DE KALB...NORTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES UNTIL 200 PM CDT... At 123 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Walterhill to Murfreesboro. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Murfreesboro, Woodbury, Watertown, Gordonsville, Walterhill, Hickman, South Carthage, Alexandria, Dowelltown, Liberty, Auburntown, Lascassas, Cedars Of Lebanon State Park, Milton and Readyville. This includes the following highways... Interstate 40 between mile markers 246 and 262. Interstate 24 between mile markers 79 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3625 8586 3582 8595 3582 8643 3615 8634 TIME...MOT...LOC 1823Z 252DEG 26KT 3602 8632 3584 8638 Schaper
Special weather statement, Jul 31, 1:29 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Fri Jul 31 2020
TNZ010-031-033-311900-
Overton TN-Clay TN-Jackson TN-
129 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHEASTERN JACKSON AND CENTRAL CLAY COUNTIES UNTIL 200 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Gainesboro, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Celina, Dale Hollow Lake, Whitleyville and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3643 8535 3641 8572 3652 8573 3662 8547
3662 8538
TIME...MOT...LOC 1828Z 252DEG 26KT 3648 8565
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:08 PM CDT | Special Weather Statement | OHX | Sumner | 37 min |
| Jul 30, 7:45 PM CDT | Special Weather Statement | OHX | Macon | 30 min |
| Jul 30, 8:15 PM CDT | Special Weather Statement | OHX | Macon | 30 min |
| Jul 30, 8:44 PM CDT | Special Weather Statement | OHX | Jackson | 31 min |
| Jul 30, 9:06 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 39 min |
| Jul 30, 9:15 PM CDT | Special Weather Statement | OHX | Overton | 45 min |
| Jul 30, 9:59 PM CDT | Special Weather Statement | OHX | Fentress | 46 min |
| Jul 30, 10:04 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 41 min |
| Jul 31, 12:20 AM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Jul 31, 12:48 AM CDT | Special Weather Statement | OHX | Davidson, Hickman | 42 min |
| Jul 31, 1:16 AM CDT | Special Weather Statement | OHX | Hickman, Williamson | 44 min |
| Jul 31, 2:00 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 45 min |
| Jul 31, 2:18 AM CDT | Special Weather Statement | OHX | Cannon | 27 min |
| Jul 31, 2:46 AM CDT | Special Weather Statement | OHX | Warren | 44 min |
| Jul 31, 3:09 AM CDT | Special Weather Statement | OHX | Van Buren | 36 min |
| Jul 31, 1:23 PM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 37 min |
| Jul 31, 1:29 PM CDT | Special Weather Statement | OHX | Clay | 31 min |
| Jul 31, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 45 min |
| Jul 31, 2:31 PM CDT | Special Weather Statement | OHX | Macon | 29 min |
| Jul 31, 2:43 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 2 hr |
| Jul 31, 2:57 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 48 min |
| Jul 31, 3:08 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 3 hr |
| Jul 31, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 30 min |
| Jul 31, 3:21 PM CDT | Special Weather Statement | OHX | Cumberland | 24 min |
| Jul 31, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 19 min |
| Jul 31, 4:50 PM CDT | Areal Flood Advisory | OHX | Van Buren, Warren | 115 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.